After a heart attack then bypass surgery 2+ years ago at the age of 42 and also diagnosed with FH,

I have since found out now that I have a condition called LP(a) otherwise known Lipoprotein (a).

I have spoken my FH consultant and nurse about the condition and have also conducted some research online but I'm interested to hear from people with LP(a) on the medication they use to combat this and its side affects. I'm currently taking one 1000mg Tredaptive tablet a day.

2 Replies

oldestnewest
  • Hi DJS44,

    I am only a patient, not a lipid expert, but my research tells me that Lp(a) is another type of lipoprotein in the blood which has 2 proteins attached. They now say this is also a risk factor for heart disease, but it doesn't seem to be affected by lifestyle changes.

    To my knowledge, it is not routinely tested for, but someone may correct me. The treatment to keep levels low is niacin.

    The most comprehensible article I could find is this

    . theheart.org/article/109049...

    especially the fourth paragraph.

    Wikki was incomprehensible, unless you have a science degree.

  • Thanks so much for spending the time to reply to my question. I've looked at the article you suggested and it was very helpful. thanks again - david

You may also like...